Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 21, 2021Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 21, 2021, 12:53 PM CDT for Stewart County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 12:53 PM CDT (17:53 UTC)
Expired
Jun 21, 2021, 1:45 PM CDT
In force
52 min
Issued by
NWS Nashville, TN

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1530 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1530 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
1.3
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS84 KOHX 211753
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1253 PM CDT Mon Jun 21 2021
 
TNZ005-006-211845-
Stewart TN-Montgomery TN-
1253 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
STEWART COUNTIES UNTIL 145 PM CDT...

At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Dover, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dover, Big Rock, Land Between The Lakes and Indian Mound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8754 3643 8753
      3637 8800 3639 8801 3640 8803 3642 8804
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 1753Z 244DEG 30KT 3661 8800 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:57 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 21, 10:57 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1057 AM CDT Mon Jun 21 2021

.UPDATE...
FOR MORNING DISCUSSION.

&&

.DISCUSSION...

Showers and thunderstorms already starting to fire ahead of the
cold front off to our northwest. Dewpoints in the low to mid 70s
and even some peeks at the sun this morning are providing plenty
of heat and moisture, and models indicating high instability for
these storms. CAMs have brought activity a bit earlier than the
previous forecast, and the storms that have fired off to the west
are even earlier still. With the slow storm motions around 10
knots, and PWAT values above 2 inches, flooding potential remains
high, and any shower or storm will be able to put down very heavy
rain in a short timeframe. With the instability and shear in
place, damaging winds will be the main threat with severe
thunderstorms, and an isolated tornado can not be ruled out with
such strong instability. But, will have to monitor rain rates and
training of heavy showers and storms for flooding potential across
the mid state, especially this afternoon and evening.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR begin the TAF, except at CSV, where MVFR CIGs have developed.
Low-level cu have blossomed there, but -SHRA chances will stay
low for now. An approaching cold front sparks TSRA by 17z-18z at
CKV, moving into BNA/MQY by 20z-21z, and CSV by 23z-00z. Expect
VIS/CIG reductions to IFR with LIFR possible. Activity moves east
overnight, exiting CSV by 12z Tue.

SW wind continues to increase and may gust 20-25 kts ahead of the
front. Winds slow and become NW behind the front after 21z-03z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Schaper
Hazardous weather outlook, Jun 21, 5:24 AM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
524 AM CDT Mon Jun 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
524 AM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to possibly severe storms are expected this afternoon
and evening. The main threats will be damaging straight line winds
and isolated flooding if storms repeatedly track over the same areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jun 21, 12:18 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
1218 PM CDT Mon Jun 21 2021

TNZ008-009-211745-
Sumner TN-Macon TN-
1218 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND
NORTHWESTERN MACON COUNTIES UNTIL 1245 PM CDT...

At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westmoreland, or 13 miles west of Lafayette, moving northeast at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Westmoreland.

LAT...LON 3662 8590 3649 8628 3659 8637 3665 8631
TIME...MOT...LOC 1717Z 238DEG 28KT 3658 8626

Barnwell
Special weather statement, Jun 21, 12:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 PM CDT Mon Jun 21 2021

TNZ005-006-211845-
Stewart TN-Montgomery TN-
1253 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
STEWART COUNTIES UNTIL 145 PM CDT...

At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Dover, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dover, Big Rock, Land Between The Lakes and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8754 3643 8753
      3637 8800 3639 8801 3640 8803 3642 8804
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3668 8807 3668 8802
TIME...MOT...LOC 1753Z 244DEG 30KT 3661 8800

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:18 PM CDTSpecial Weather StatementOHXMacon27 min
Jun 21, 1:32 PM CDTSpecial Weather StatementOHXRobertson43 min
Jun 21, 1:41 PM CDTSpecial Weather StatementOHXDickson, Houston, Montgomery, Stewart49 min
Jun 21, 1:52 PM CDTSpecial Weather StatementOHXClay23 min
Jun 21, 1:59 PM CDTSpecial Weather StatementOHXSmith, Wilson46 min
Jun 21, 2:04 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson41 min
Jun 21, 2:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery40 min
Jun 21, 2:36 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson39 min
Jun 21, 2:38 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith37 min
Jun 21, 3:10 PM CDTSpecial Weather StatementOHXDavidson, Trousdale, Wilson50 min
Jun 21, 3:13 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett47 min
Jun 21, 3:40 PM CDTSevere Thunderstorm WarningOHXFentress, Overton35 min
Jun 21, 3:50 PM CDTSpecial Weather StatementOHXCumberland40 min
Jun 21, 4:39 PM CDTSpecial Weather StatementOHXCannon, Warren51 min
Jun 21, 4:44 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Van Buren, Warren, White46 min
Jun 21, 5:22 PM CDTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White38 min
Jun 21, 5:57 PM CDTSevere Thunderstorm WarningOHXCumberland33 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.